MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN ASSIST; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN ASSIST; ALIGNER, SEQUENTIAL
Model Number 8534
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Loss (4831)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "precautions - a tooth that has been previously traumatized or significantly restored may be aggravated.In rare instances, the useful life of the tooth may be reduced, the tooth may require additional dental treatment such as endodontic and/or additional restorative work, and/or the tooth may be lost.".No root cause was provided.A review of initial radiographs showed a crown on tooth 4.5 without evidence of periodontal compromise.While planned tooth movements were not classified as complex, a treatment relationship cannot be fully excluded given that the patient completed 40 aligners.There is no conclusive evidence provided that supports or opposes whether the invisalign system aligners caused or contributed to the reported disability or permanent damage.Based on the available information, the patient had a tooth loss (permanent damage), and the invisalign system aligners were being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.There is no conclusive evidence to confirm the date of the event, and the date (b3) is based on the timelines reported to align and compared to patient information.
 
Event or Problem Description
The treating doctor reported that the patient had the symptom of an unspecified extraction (which appears to be tooth 4.5 according to align records).No additional information available at this time.

Brand Name
INVISALIGN ASSIST
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key24369066
Report Number2953749-2026-00556
Device Sequence Number9652404
Product Code NXC
UDI-Device Identifier00816063020080
UDI-Public(01)00816063020080(10)0217488652(13)250414(91)1475655940N
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number8534
Device Lot Number217488652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age54 YR
Patient SexMale